Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 151, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Sep 8, 2011, 12:32 AM EDT for Washington County, New York. It took effect at Sep 8, 2011, 6:07 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2011, 12:32 AM EDT (04:32 UTC)
- In effect from
- Sep 8, 2011, 6:07 AM EDT
- Expired
- Sep 8, 2011, 10:43 AM EDT
- In force
- 5 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
County Washington County, NY
The radar
The Albany radar (KENX), 96 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mettawee River at Middle Granville (GVVN6). The gauge peaked at 6.84 ft at Sep 8, 2011, 2:00 AM EDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 8.5 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04280450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
724
WGUS41 KALY 080432
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1232 AM EDT THU SEP 8 2011
NYC115-081632-
/O.NEW.KALY.FL.W.0151.110908T1007Z-110909T1500Z/
/GVVN6.1.ER.110908T1007Z.110909T0000Z.110909T0900Z.NO/
1232 AM EDT THU SEP 8 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE METTAWEE RIVER AT GRANVILLE.
* FROM THIS MORNING UNTIL FRIDAY MORNING.
* AT 12 AM THURSDAY THE STAGE WAS...6.8 FEET.
* FLOOD STAGE IS 7 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 6 AM
THURSDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 7.6 FEET AROUND
8 PM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE
AFTER 5 AM FRIDAY.
* IMPACT...AT 6 FEET...GRAY ROAD FLOODS AND AFFECTS ACCESS TO ONE
HOME.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME THU THU THU FRI FRI
METTAWEE RIVER
GRANVILLE 7.0 6.8 THU 12 AM 7.1 7.3 7.6 7.2 6.8
$$1 follow-up statement
263
WGUS81 KALY 081443
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1043 AM EDT THU SEP 8 2011
NYC115-081513-
/O.CAN.KALY.FL.W.0151.000000T0000Z-110909T1500Z/
/GVVN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1043 AM EDT THU SEP 8 2011
THE FLOOD WARNING IS CANCELLED FOR
THE METTAWEE RIVER AT GRANVILLE.
* AT 10 AM THURSDAY THE STAGE WAS 6.8 FEET AND FELL SHORT OF FLOOD
STAGE...AND CONTINUES TO RECEDE.
* FLOOD STAGE IS 7 FEET.
* IMPACT...AT 6 FEET...GRAY ROAD FLOODS AND AFFECTS ACCESS TO ONE
HOME.
&&
FLD OBSERVED FORECAST
2 PM 8 PM 2 AM 8 AM 2 PM
LOCATION STG STG DAY TIME THU THU FRI FRI FRI
METTAWEE RIVER
GRANVILLE 7.0 6.8 THU 10 AM 6.8 6.7 6.7 6.6 6.5
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Sep 7, 10:08 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 7, 10:08 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1008 PM EDT WED SEP 7 2011
.SYNOPSIS...
A STALLED FRONTAL BOUNDARY TO THE SOUTH OF THE REGION WILL
ALLOW FOR SOME ADDITIONAL RAIN AND SHOWERS FOR TONIGHT INTO
TOMORROW...WHICH MAY BE LOCALLY HEAVY THIS EVENING ACROSS WESTERN
PARTS OF THE AREA. DRIER WEATHER WILL RETURN TO THE REGION BY THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 950 PM EDT...THE WARM FRONT ASSOCIATED WITH SFC LOW PRESSURE
OVER THE MID ATLANTIC REGION HAS BECOME STATIONARY SOUTH OF LONG
ISLAND AND SOUTHERN NEW ENGLAND WITH SOME SCT SHOWERS FORMING JUST
SOUTH OF LONG ISLAND. THESE SHOWERS WILL SLOWLY LIFT NORTHEAST
INTO THE SRN TWO THIRDS OF THE FCST AREA. WE INCREASED THE POPS TO
LIKELY AND CATEGORICAL VALUES AFTER MIDNIGHT FOR A BRIEF PERIOD.
NORTH AND WEST OF THE CAPITAL REGION A QUASI STATIONARY BAND OF
SHOWERS WITH A FEW EMBEDDED RUMBLES OF THUNDER WILL CONTINUE IN
THIS AREA. SIGNIFICANT RISES ON THE MOHAWK RIVER HAS BEEN
OCCURRING NEAR KAST BRIDGE AND LITTLE FALLS. MINOR TO MAJOR
FLOODING IS EXPECTED. WE EXPECT AN ADDITIONAL HALF INCH TO INCH OF
RAINFALL OVER THE HSA THE REST OF TONIGHT INTO TOMORROW AFTERNOON.
THE HEAVIEST RAINFALL IS ANTICIPATED OVER THE WEST CENTRAL MOHAWK
VALLEY...AND THE SOUTHERN ADIRONDACKS DURING THIS STRETCH. TEMPS
LOOK ON TRACK.
PREVIOUS NEAR TERM...
AS OF 700 PM EDT...THE FOCUS THIS EVENING CONTINUES TO BE ON
FLOODING ACROSS THE ALY FCST AREA. CURRENTLY A CONTINUOUS BAND OF
DEEP MOISTURE AHEAD OF A CUTOFF LOW OVER OHIO /THE OLD REMNANT OF
LEE/...CONTINUES TO FOCUS MODERATE TO HEAVY RAINFALL OVER CNTRL
NY/PA INTO PORTIONS OF E-CNTRL NY. A STATIONARY FRONT EXTENDS
EASTWARD SOUTH OF LONG ISLAND WITH SOME ISOLD-SCT SHOWERS OVER THE
LOWER HUDSON VALLEY AND SRN NEW ENGLAND. WE ARE ADDING A SLIGHT
CHC OF THUNDERSTORMS OVER THE SRN DACKS...WRN-CNTRL MOHAWK
VALLEY...AS A FEW EMBEDDED STORMS HAVE POPPED UP OVER SRN
HERKIMER...AND FULTON COUNTIES. THESE SHOWERS AND THUNDERSTORMS
ARE FOCUSED BY A STRONG H500 SHORT-WAVE IN THE SOUTHERLY FLOW. WE
RETOOLED THE POPS FOR A GRADUAL TREND TO HIGH CHC AND LIKELY POPS
SHORTLY BEFORE OR AFTER MIDNIGHT. THE CATEGORICAL VALUES REMAIN
OVER THE NW QUADRANT OF THE FCST AREA. HOURLY T/TD/RH TRENDS
RETOOLED BASED ON OBSERVATIONS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
ADDITIONAL SHOWERS WILL BE ONGOING DURING THURSDAY MORNING AS THE
STALLED BOUNDARY REMAINS TO THE SOUTH. HOWEVER...THE CUTOFF WILL
BEGIN TO WEAKEN AND RETROGRADE WESTWARD...AND SOME RIDGING WILL
TRY TO BUILD INTO OUR AREA AS KATIA BEGINS TO MOVE NORTHEASTWARD
AWAY FROM THE COAST. THE RESULT WILL BE DECREASING CHANCES FOR
SHOWERS DURING THE DAYTIME ON THURSDAY. HOWEVER...WITH ENOUGH
MOISTURE STILL LINGERING...IT WILL CONTINUE TO REMAIN RATHER
CLOUDY. THE WARMING ALOFT SHOULD ALLOW FOR MAX TEMPS TO BE A
LITTLE WARMER THAN RECENT DAYS...WITH LOWER TO MIDDLE 70S IN
VALLEY AREAS.
WE HAVE CONTINUED LOW CHC/SLIGHT CHC FOR SHOWERS FOR THURSDAY NIGHT
THROUGH FRIDAY NIGHT ACROSS THE AREA. THE MODELS HAVE CONTINUE TO
SHOW DISAGREEMENT DURING THIS TIME PERIOD...AS THERE WILL BE WEAK
FORCING...BUT STILL PLENTY OF MOISTURE AROUND...WHICH MAY ALLOW
FOR SOME SCT/WIDELY SCT SHOWERS. BY FRIDAY...SKIES SHOULD FINALLY
BECOME PARTLY CLOUDY. TEMPS LOOK TO RETURN TO WARMER LEVELS...WITH
HIGHS REACHING THE MID 70S TO LOW 80S ACROSS THE AREA FOR FRIDAY.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
SOME DISAGREEMENTS IN LONG RANGE GUIDANCE/ENSEMBLES AS TO THE TIMING
OF THE DEAMPLIFICATION AND EXIT OF THE UPPER SYSTEM IN THE OH/TN
VALLEY. SOME BRIEF PERIOD OF FLAT NORTHERN STREAM UPPER RIDGING
BUILDING INTO THE NORTHEASTERN U.S. AROUND SATURDAY AND/OR
SUNDAY...BUT STRONG NORTHERN STREAM UPPER IMPULSE TRACKING OUT OF
CANADA IS FORECASTED TO TRACK QUICKLY SOUTHEAST AND BRING A STRONG
COLD FRONT INTO THE REGION THE BEGINNING OF NEXT WEEK...SOME TIME
BETWEEN MONDAY AND TUESDAY NIGHT.
SO...RELATIVELY HIGH CONFIDENCE IN A PERIOD OF DRY WEATHER SOME TIME
DURING THE WEEKEND...THEN A STRONG COLD FRONT WITH SCATTERED SHOWERS
AND THUNDERSTORMS SOME TIME IN THE MONDAY THROUGH TUESDAY NIGHT TIME
WINDOW. THE FINER DETAILS OF TIMING WILL BECOME CLEARER AS WE GET
CLOSER TO NEXT WEEKEND AND THE BEGINNING OF NEXT WEEK.
HIGHS GENERALLY IN THE 70S MOST AREAS THROUGH THE PERIOD...WITH THE
COOLEST TEMPERATURES SATURDAY AND/OR SUNDAY. HIGHS COOLER IN HIGHER
ELEVATIONS. LOWS IN THE 50S...SOME 40S HIGHER ELEVATIONS.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
UPPER LEVEL LOW OVER THE OHIO VALLEY WILL CONTINUE TO AFFECT THE
NORTHEAST ALONG WITH A STALL FRONTAL SYSTEM KEEPING CLOUDS AND
RAIN SHOWERS AROUND THE AREA THROUGH THE REST OF THE WORK WEEK.
VARYING CONDITIONS AMONG RAIN SHOWERS WILL CONTINUE
OVERNIGHT...WITH VFR/MVFR CONDITIONS DETERIORATING TO IFR AT
GFL/POU AND IFR/LIFR AT ALB. SOME STEADIER RAIN SHOULD MOVE BACK
INTO THE REGION AT SOME POINT TONIGHT OR TOMORROW MORNING AS LOW
PRESSURE TRACKS EAST. AS A RESULT SHOWERS WILL CONTINUE INTO
THURSDAY...WITH INCREASING WINDS. ALL TERMINALS EXPECTED TO
IMPROVE THURSDAY AFTERNOON.
OUTLOOK...
THU NIGHT...MVFR-VFR. SLIGHT CHANCE RAIN SHOWERS.
FRI-MON...MAINLY VFR. NO SIG WX
&&
.FIRE WEATHER...
WET FLAG CONDITIONS WILL CONTINUE TO BE IN PLACE ACROSS THE REGION
TONIGHT INTO TOMORROW NIGHT AS RAIN AND SHOWERS FALL ACROSS THE
ENTIRE AREA. A DRYING TREND MAY FINALLY START TO BEGIN FRIDAY.
LIGHT WINDS ARE EXPECTED OVER THE NEXT FEW DAYS...WITH NORTH TO
NORTHEAST WINDS OF 5-10 MPH FOR TONIGHT THROUGH THURSDAY NIGHT.
&&
.HYDROLOGY...
SOIL CONDITIONS ARE EXTREMELY SATURATED...AND RIVERS AND STREAMS
ARE HIGH ACROSS THE REGION. SEVERAL POINTS ACROSS THE HSA ARE
ALREADY IN FLOOD. ADDITIONAL RAINFALL OVERNIGHT WILL RANGE FROM
JUST OVER A HALF INCH ACROSS NEW ENGLAND TO NEARLY AN INCH AND A
HALF FOR THE WESTERN MOHAWK VALLEY. AREAS IN THE CATSKILLS AND
SCHOHARIE VALLEY WILL LIKELY SEE CLOSE TO ANOTHER INCH OF RAIN
BASIN AVERAGED. THIS WILL PREVENT STREAMS AND RIVERS FROM RECEDING
ANY FURTHER...AND WILL KEEP THE FLOOD THREAT IN PLACE THROUGH
TOMORROW MORNING. AT THIS POINT...WE ARE EXPECTING MINOR TO
MODERATE FLOODING...MAINLY ON THE CATSKILLS RIVERS /ESOPUS AND
RONDOUT/ AND ON THE SCHOHARIE CREEK AND PORTIONS OF THE MOHAWK
RIVER. QPF AMOUNTS LOOK MUCH LIGHTER FOR THURSDAY AND ESPECIALLY
FOR FRIDAY...WHICH SHOULD FINALLY ALLOW RIVERS TO RECEDE.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR CTZ001-013.
NY...FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR NYZ032-033-038>043-
047>054-058>061-063>066-082>084.
MA...FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR MAZ001-025.
VT...FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR VTZ013>015.
&&
SYNOPSIS...WASULA/FRUGIS
NEAR TERM...WASULA
SHORT TERM...FRUGIS
LONG TERM...NAS
AVIATION...KGM
FIRE WEATHER...FRUGIS
HYDROLOGY...FRUGISHazardous weather outlook, Sep 7, 4:30 PM EDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 430 PM EDT WED SEP 7 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-081100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 430 PM EDT WED SEP 7 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY FLOODING OR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE...OR THE INTERNET VIA OUR SPOTTER REPORT FORM OR OUR FACEBOOK PAGE.
In the hours before
Local storm report, Sep 7, 8:56 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
856 PM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD ILION 43.01N 75.04W
09/07/2011 HERKIMER NY EMERGENCY MNGR
ROUTE 51 IS CLOSED. STEELE CREEK IS OUT OF ITS BANKS. A
BRIDGE IS IN JEOPARDY.
&&
TWASULALocal storm report, Sep 7, 8:57 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
857 PM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD MOHAWK 43.01N 75.01W
09/07/2011 HERKIMER NY EMERGENCY MNGR
FULMER CREEK IS OUT OF ITS BANKS. SAND BAGGING IS BEING
DONE WITH SOME EVACUATIONS.
&&
TWASULALocal storm report, Sep 7, 9:30 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
930 PM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD HERKIMER 43.03N 74.99W
09/07/2011 HERKIMER NY TRAINED SPOTTER
VILLAGE OF HERKIMER HAS DECLARED A STATE OF EMERGENCY.
ROUTES 28, 169 AND 29 ARE CLOSED DUE TO FLOODING.
&&
IAMBERGEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:01 PM EDT | River Flood Warning | ALY | Albany, Rensselaer | 33 hr |
| Sep 7, 11:08 PM EDT | River Flood Warning | ALY | Hamilton | 10 hr |
| Sep 7, 11:21 PM EDT | Areal Flood Advisory | ALY | Fulton, Montgomery | 6 hr |
| Sep 8, 12:06 AM EDT | Areal Flood Warning | ALY | Fulton, Montgomery | 8 hr |
| Sep 8, 12:09 AM EDT | Areal Flood Advisory | ALY | Saratoga, Warren, Washington | 6 hr |
| Sep 8, 2:07 AM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 6 hr |
| Sep 8, 2:49 AM EDT | Areal Flood Advisory | ALY | Columbia | 6 hr |
| Sep 8, 3:59 AM EDT | Areal Flood Advisory | ALY | Greene | 6 hr |
| Sep 8, 4:34 AM EDT | River Flood Warning | ALY | Greene, Schoharie | 8 hr |
| Sep 8, 4:39 AM EDT | Flash Flood Warning | ALY | Greene, Ulster | 9 hr |
| Sep 8, 4:39 AM EDT | River Flood Warning | ALY | Ulster | 8 hr |
| Sep 8, 4:42 AM EDT | River Flood Warning | ALY | Ulster | 22 hr |
| Sep 8, 5:11 AM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Schenectady, Schoharie | 6 hr |
| Sep 8, 6:41 AM EDT | River Flood Warning | ALY | Rensselaer, Saratoga, Washington | 31 hr |
| Sep 8, 7:57 AM EDT | Areal Flood Advisory | ALY | Dutchess | 4 hr |
| Sep 8, 7:58 AM EDT | Areal Flood Advisory | ALY | Dutchess | 4 hr |
| Sep 8, 8:20 AM EDT | Flash Flood Warning | ALY | Dutchess | 4 hr |
| Sep 8, 8:45 AM EDT | Areal Flood Advisory | ALY | Columbia | 4 hr |
| Sep 8, 9:06 AM EDT | River Flood Warning | ALY | Schoharie | 7 hr |
| Sep 8, 11:46 AM EDT | River Flood Warning | ALY | Ulster | 11 hr |
| Sep 8, 12:20 PM EDT | Areal Flood Warning | ALY | Dutchess | 12 hr |
| Sep 8, 1:24 PM EDT | Areal Flood Warning | ALY | Ulster | 12 hr |
| Sep 8, 4:43 PM EDT | Areal Flood Warning | ALY | Herkimer | 6 hr |
| Sep 8, 7:59 PM EDT | River Flood Warning | ALY | Dutchess, Ulster | 29 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.